Would you have Diarrhea when you have Sepsis?
Summary: Diarrhea is found among people with Sepsis, especially people who are female, 60+ old, also have Hypertension, and take medication Piperacillin and tazobactam.
We study 50 people who have Diarrhea and Sepsis from FDA and social media. Find out below who they are, other conditions they have and drugs they take.
You are not alone: join a mobile support group for people who have Sepsis and Diarrhea >>>
Sepsis (a severe blood infection that can lead to organ failure and death) (latest reports from Sepsis 54,795 patients)
Diarrhea has been reported by people with high blood pressure, pain, rheumatoid arthritis, osteoporosis, depression.(latest reports from Diarrhea 137,983 patients)
On Nov, 25, 2014: 50 people who have sepsis and Diarrhea are studied.
Gender of people who have sepsis and experienced Diarrhea * :
Age of people who have sepsis and experienced Diarrhea * :
Severity of the symptom * :
Top co-existing conditions for these people * :
- Hypertension (10 people, 20.00%)
- Hyperlipidaemia (7 people, 14.00%)
- Mucosal inflammation (7 people, 14.00%)
- Breast cancer (7 people, 14.00%)
- Renal cell carcinoma (6 people, 12.00%)
- Ileus paralytic (6 people, 12.00%)
- Prophylaxis (6 people, 12.00%)
- Insomnia (5 people, 10.00%)
- Acute lymphocytic leukaemia (4 people, 8.00%)
- Diarrhoea (4 people, 8.00%)
Most common drugs used by these people * :
- Piperacillin and tazobactam (9 people, 18.00%)
- Zyvox (9 people, 18.00%)
- Meropenem (8 people, 16.00%)
- Pantoprazole (8 people, 16.00%)
- Ramipril (7 people, 14.00%)
- Lipitor (7 people, 14.00%)
- Levothyroxine sodium (7 people, 14.00%)
- Zosyn (7 people, 14.00%)
- Metoprolol tartrate (7 people, 14.00%)
- Ciprofloxacin (7 people, 14.00%)
* Approximation only. Some reports may have incomplete information.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Sepsis and Diarrhea?
You are not alone! Join a mobile support group:
- support group for people who have Diarrhea and Sepsis
- support group for people who have Diarrhea
Could your drug cause:
Other conditions that could cause:
Can you answer these questions (Ask a question):
More questions for: Sepsis, Diarrhea
You may be interested at these reviews (Write a review):
- Sepsis hallucinations misdiagnosed
I was admitted to the hospital at 10 p.m., with a total bowel blockage caused by scar-tissue adhesions. I had first gone to the ER at 3 a.m. that morning, but the ER doc misdiagnosed my condition as constipation. I was in extreme pain and also too weak to tell my husband when he first came home that I needed to return to the ER. By the time I returned, I became violently nauseated, and vomited repeatedly. Then a gastro-nasal tube was forced down my nose and into my stomach. I began hallucinating at approximately 5 p.m. the following day. I did not realize I was hallucinating, and thought my experiences were real. Some were quite coherent, such as believing there was a book sitting on table at home with a photo on the front showing a sculpture in white marble of a woman's hands holding the Bible, with barbed wire wrapped around her hands. I thought the sculpture had won the Nobel prize, and the book was the biography of the sculptor, whose mother had gone to extraordinary lengths to keep him safe from the Nazis. Some may actually have occurred during dreams, and were wildly improbable, but I don't recall ever going to sleep. At one point, I thought I was at a rest stop on the NJ turnpike, and saw the Nobel-winning sculptor there, working on a wood sculpture. The sculptor turned out to be the maintenance man on the hospital floor. I pulled out the naso-gastral tube three times, but was unaware that I had done so, although I do remember believing that I was buried beneath peat moss and feeling suffocated as I clawed my way out. I also thought I was at a party being given by a law firm which had sold its building to a school for gifted children, but I (also a lawyer) had been deposited there by my nurse and her boyfriend, who were supposed to have taken me to the OR. Some scenes from a book I had been reading made their way into my delusions, which were so real to me that I actually called some of the people involved later on and asked if the events had really happened. The hallucinations began before surgery and continued afterward. When I awoke from anesthesia, I thought the hospital staff was painting the doors to my upstairs bathroom, a project I'd been involved with before the blockage struck. I asked them how they knew what colors to use. They thought I was joking, and confirmed that they had gotten the colors right. Finally a neurologist was summoned, and I told her I was on the passenger ramp at La Guardia airport (instead of in a hospital in NC), and that I'd been born in Havana, Cuba (instead of Baltimore, MD.) I believed myself to be a member of the ruling party in Cuba (pre-Castro) and during an outdoor ceremony, an earthquake had struck, causing ancient monuments to come tumbling down. Later, I was bobbing in harbor waters near a huge ocean liner, with plastic bottles and other detritus floating by. The foregoing are only a small sample of the multitude of hallucinations. Occasionally, I was only an observer of astonishing events, but usually I was a participant. I recognized my husband and friends, but told them about many of these events, believing they had happened. The neurologist diagnosed clonazepam withdrawal. My other doctors later said this was unlikely, as I took clonazepam in small amounts on an erratic schedule, and was not dependent on the drug, although my prescription called for 3 mg. daily. Physician friends said my symptoms were more likely the result of sepsis. I did contract a urinary-tract infection from the catheter, and was being given antibiotics. Additionally, the nature of my underlying condition, and the delay in diagnosis and treatment, may have contributed to the sepsis. Hallucinations occur in only a very small percentage of sepsis sufferers, and in only a small percentage of those withdrawing suddenly from clonazepam. However, I do fit the profile of those who do experience hallucinations with sepsis, being female and aged 62 at the time of this description. After the three-day period, I returned to normal, although believing that my hallucinations had been real persisted for some days afterward. I recovered quickly from the surgery, although the pain persisted for a while, and I was walking easily (dragging my IV with me) through the hospital halls. This was the ONLY symptom I had. Not all the hallucinations were unpleasant -- in fact, they were highly interesting -- but they were incredibly complex. I still remember all the details, better than I remember what actually happened yesterday. Except for the urinary-tract infection, I had no other adverse effects from hospitalization -- no fever, chills, nausea, sweating, headaches, trembling or anything of that kind. The bowel blockage and the surgery were of course not fun, but in a way the hallucinations were fascinating. My own feeling, and that of the doctors who know me and my medical issues, is that my experiences were caused by sepsis, not clonazepam withdrawal, and the antibiotics I was given are probably what saved me.
- Isoniazid: the downside continued
I also have extreme fatigue. I can sleep 8 hours and then take a 4 hour nap. I have dizziness which seems to be increasing in the last few weeks. I have nausea on and off. I have diarrhea in the morning 45 minutes after taking it. Then I am mostly constipated for the rest of the day. It seems like my hair is thinning. My skin is drying out or becoming considerably less elastic.
- Gemfibrozil, depression and sleepiness
I would like to hear from anyone who has had these symptoms, and how they dealt with it, by either lowering dosage or quitting the med, or other. Also would like to hear from others who continued to drink moderately and if this drug lowered their triglycerides...or those who were no longer able to stomach alcohol and had to quit....or had other reactions to gemfibrozil and alcohol use. My depression is becoming severe. I have life changes as well, so I can't figure if it is the drug. Had to take it as my triglycerides were over 900. They are now down to 250. Thanks
More reviews for: Sepsis, Diarrhea
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.